MAUDE Adverse Event Report: LUMENIS LTD ULTRAPULSE DUO; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD ULTRAPULSE DUO; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-2000000
Medical Device Problem Codes Use of Device Problem (1670); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the console lost power but still making sound as if it was lasing.The estop was pressed and the laser restarted, but the console kept freeze.The console screen was frozen and could not be placed on standby, the case was aborted, however most of the procedure was completed.The patient was under general anesthesia, however, there were no patient complications.The procedure ended earlier, but the physician was satisfied with the results and the patient needed to be treated again.This event is being reported for an aborted/cancelled procedure with a patient under anesthesia.
 
Additional Manufacturer Narrative
As of today, the above referenced laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse performed a physical inspection of the console, and the event reported could be replicated, thus confirming the reported event.The fse found that the low voltage power supply (lvps) was damaged, therefore replaced.After that, the console worked as intended.In regards of the reported console screen frozen, the issue could not be reproduced during testing.Based on analysis and the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Additional Manufacturer Narrative
The pressure switch, touch screen assembly, graphic user interface (gui) pc, and voltage power supply (vps) assembly were returned.Upon receipt at our post market quality assurance laboratory, the components were thoroughly analyzed.The returned components were all in good physical condition and no functional testing were performed.The console was also serviced onsite by a field service engineer (fse).During the visit, the fse performed a physical inspection of the console, and the event reported could be replicated, thus confirming the reported event.Despite that the returned components were found visually good, the fse stated that those components were defective, and a replacement was needed.The fse found that the low voltage power supply (lvps) was damaged, therefore replaced.After that, the console worked as intended.In regards of the reported console screen frozen, the issue could not be reproduced during testing.Based on analysis and the information available, it is probable that an expected or random component problem occurred, and there is no indication that the probable cause of the reported clinical observation is related to manufacturing or design, therefore a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
ULTRAPULSE DUO
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma 6
yokneam
IS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22308430
Report Number2124215-2025-39645
Device Sequence Number12937932
Product Code GEX
UDI-Device Identifier07290109140322
UDI-Public(01)07290109140322(11)201109(10)207
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K203544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-2000000
Device Catalogue NumberGA-2000000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown